Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 317, NWS St. Louis, MO

July 5, 2000Adams County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 5, 2000, 3:25 PM CDT for Adams County, Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 5, 2000, 3:25 PM CDT (20:25 UTC)
Expired
Jul 5, 2000, 4:00 PM CDT
In force
35 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Adams County, IL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 1:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2000-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2000-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 052027
SVRSTL
ILC001-052100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CDT WED JUL 5 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 400 PM CDT

* AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM NEAR MENDON...MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IN THE PATH...
  QUINCY
  CAMP POINT
  CLAYTON
  GOLDEN 
  LIBERTY

THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. MOVE
QUICKLY TO THE INTERIOR PORTION OF A STURDY SHELTER...AND STAY AWAY
FROM OUTSIDE WALLS AND WINDOWS.

LAT...LON 4022 9130 4002 9146 3975 9091 4017 9092

JPK/RP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:55 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 5, 1:55 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE ST LOUIS MO
155 PM CDT WED JUL 5 2000

850 MSTR THIS MRNG WAS POOLD FM THE CNTRL PLNS ACRS IA INTO
NRN/CNTRL IL WITH DEWPTS IN THE 15-20C RANGE. ETA FCSTS 16-18C
DEWPTS POOLD ACRS NEB/WRN IA THIS EVE WITH A 25-30 KT 850 JET THRU
KS. BY MIDN, MODEL FCSTS 70 KT H3 JET TO DROP DWN OVR TOP OF RDG
WHICH ENHANCES 850 JET TO 40 KTS ACRS WRN KS.  QUEST IS WEATHER
ANTHR MCS WILL ROLL DWN ACRS AREA OVRNGT UNDR FVRABLE THICKNESS
PTRN. ETA CONTS WITH MID TEEN 850 DEWPTS ACRS ERN MO/SW IL AT MIDN
WITH HLF WAY DECENT BNDRY LYR MSTR CNVGC AT THAT TIME.  CURRENT FCST
REFLCTS THIS WELL AND ONLY MINOR CHANGES NEEDED.  COMPICATING THE
WHOLE PIX THOU ARE MCS'S ACRS NEB/IA WHICH WILL THROW A MONKEY WRENCH
IN THE WHOLE SCENARIO.  THESE PAIR OF MCS'S CONT QUITE STRONG FOR
THIS TIME OF DAY WITH SATL LOOP SHOWG COLD TOPS PERSISTING ACRS IA
WITH MOVMNT TO THE SE.  DVLPMNT ON OUTFLOW OF LEAD MCS SUGGSTS
SYSTMS WILL MERGE DURG THE AFTN.  LOOKS MORE LIKE 130 AM INSTEAD OF
SUMTHING YOU WOOD SEE AT 130 PM.

SFC DEWPTS ARE POOLED IN THE MID 70S ACRS N MO INTO NE/E CNTRL MO
AND SW IL ATTM VCNTY OF FNT OR OUTFLOW. MSAS DATA SHOWG CONDS BECMG
INCRGLY UNSTABLE ACRS NE MO WITH SFC MSTR CNVGC INCRG.  EXPCT
CONVECTION TO CONT STRNG AS IT ROLLS INTO NE MO. FLASH FLOOD VALUES
ARE FAIRLY LOW ACRS PTNS OF NE MO/SW IL AND WILL ISSUE FFA FOR TNGT.
COORDINATED WITH LINCOLN.

MRF, ECMWF, AND UKMO MODELS ARE ALMST IDENTICAL FOR SAT MRNG AT 500
WITH HUGE HI CNTRD OVR MO.  HI CONTS TO DOMINATE WX PTRN INTO ERY
NXT WEEK WITH ALL 3 MODELS VERY SMLR.  THRU THE PD SFC LOW FCST TO
RMN NR AND ARND SD WITH ASSCTD CD FNT ACRS THE HI PLNS. MRF DIGS
DECENT S/WV INTO THE UPR MIDWEST NXT WED WHICH ESTABLISHES NW FLOW
ACRS RGN.  THIS SHLD PUSH THE CD FNT THRU THE AREA LTR IN THE WEEK
BUT THAT'S A LONG WAY DWN THE ROAD.

.STL...FFA FOR TNGT PTN]S OF NE MO/SW IL

In the hours before

Special weather statement, Jul 5, 11:30 AM CDT, 3 hours 55 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-061200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1130 AM CDT WED JUL 5 2000

A FRONTAL BOUNDARY REMAINED DRAPED ACROSS NORTHEAST MISSOURI AND
SOUTHWEST ILLINOIS LATE THIS MORNING.  THIS FRONT WILL BE THE FOCUS
FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS CONTINUED LATE THIS MORNING ACROSS
SOUTHERN IOWA AND EASTERN NEBRASKA.  THESE STORMS WILL MOVE
EAST-SOUTHEASTWARD DURING THE AFTERNOON AND EVENING.  THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT
ACROSS PORTIONS OF SOUTHWEST ILLINOIS AND EASTERN AND CENTRAL
MISSOURI.  THE AREA OF CONCERN IS NORTH OF A LINE FROM COLUMBIA TO
ST LOUIS TO LITCHFIELD IN MONTGOMERY COUNTY.

STORM SPOTTER GROUPS ARE ADVISED THAT ACTIVATION MAY BECOME
NECESSARY LATER THIS AFTERNOON AND TONIGHT.

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER
SERVICE OFFICE IN ST LOUIS.  AREAS INCLUDED ARE PORTIONS OF CENTRAL
AND EASTERN MISSOURI AND SOUTHWEST ILLINOIS.

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 3:35 PM CDTSevere Thunderstorm WarningLSXBrown40 min
Jul 5, 4:12 PM CDTSevere Thunderstorm WarningLSXPike33 min
Jul 5, 5:18 PM CDTSevere Thunderstorm WarningLSXMacoupin, Montgomery42 min
Jul 5, 5:46 PM CDTSevere Thunderstorm WarningLSXMacoupin, Montgomery29 min
Jul 5, 6:01 PM CDTSevere Thunderstorm WarningLSXFayette29 min
Jul 5, 6:34 PM CDTSevere Thunderstorm WarningLSXFayette26 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.